MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B416
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please confirm if the suture broke or if the suture detached from the needle at the end of suture line? were there any patient consequences? trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a vertical sleeve gastrectomy on (b)(6) 2021 and barbed suture was used.During the procedure, the barbed suture detached from the shaft while manipulating.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/12/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information requested, the following was obtained: start date: (b)(6) 2021.Alert date: 21 dec 2021.Country of event: us.Type of procedure: sleeve gastrectomy.Date of procedure: (b)(6) 2021.Adverse event term: gerd requiring protonix.Patient details: patient identifier: (b)(6).Sex: female.Age (at time of consent): 32 years.Additional event details: site awareness date: 29 jul 2021.End date: blank.Severity: mild.Is the adverse event serious? no.Death: no.Date of death: blank.Life-threatening illness or injury: no.Permanent impairment of a body structure or a body function: no required in-patient hospitalization or prolongation of existing hospitalization: no admission date: blank discharge date: blank resulted in medical or surgical intervention: no led to fetal distress, fetal death or a congenital abnormality or birth defect: no relationship to study device: unlikely relationship to primary study procedure: blank.Intervention/treatment: none: no.Diagnostic intervention: no.Aspiration/drainage: no.Culture taken: no.Oral medication: yes.Injected medication: no.Physical therapy: no.Observation: no.Blood transfusion: no.Drug therapy: no.Diagnostic imaging: no.Referral: no.Thermal treatments for pain management: no outpatient postoperative anesthetics: no.Integrative medicine: no non-surgical therapy or intervention: no.Other: no.If other specify: blank.Does this adverse event meet the definition of a uade? blank.Outcome: blank.According to the protocol and instructions for use, in the opinion of the investigator, is the adverse event expected/anticipated: blank did this event result in the patient's discontinuation of the study? no.(b)(6).Updated log line 1.Event details: start date: (b)(6) 2021.Alert date: 21 dec 2021.Country of event: us.Type of procedure: sleeve gastrectomy.Date of procedure: (b)(6) 2021.Adverse event term: gerd requiring protonix.Patient details: patient identifier: (b)(6).Sex: female.Age (at time of consent): 32 years.Additional event details: site awareness date: 29 jul 2021.End date: blank.Severity: mild.Is the adverse event serious? no.Death: no.Date of death: blank.Life-threatening illness or injury: no.Permanent impairment of a body structure or a body function: no required in-patient hospitalization or prolongation of existing hospitalization: no admission date: blank discharge date: blank resulted in medical or surgical intervention: no led to fetal distress, fetal death or a congenital abnormality or birth defect: no relationship to study device: unlikely relationship to primary study procedure: probable intervention/treatment: none: no.Diagnostic intervention: no.Aspiration/drainage: no.Culture taken: no.Oral medication: yes.Injected medication: no.Physical therapy: no.Observation: no.Blood transfusion: no.Drug therapy: no.Diagnostic imaging: no.Referral: no.Thermal treatments for pain management: no outpatient postoperative anesthetics: no integrative medicine: no non-surgical therapy or intervention: no.Other: no.If other specify: blank.Does this adverse event meet the definition of a uade? no.Outcome: recovering/resolving.According to the protocol and instructions for use, in the opinion of the investigator, is the adverse event expected/anticipated: n/a did this event result in the patient's discontinuation of the study? no.Updated: if the event is serious and device related, according to the protocol and instructions for use, in the opinion of the investigator, is the adverse event expected/anticipated? blank - n/a outcome.Blank - recovering/resolving relationship to [primary study procedure/application of study device] - blank ¿ probable.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 06/10/2021.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 2360 g/m.

Brand Name
SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key11808954
Report Number2210968-2021-04431
Device Sequence Number11628260
Product Code NEW
UDI-Device Identifier10705031235892
UDI-Public10705031235892
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberSXPP1B416
Device Catalogue NumberSXPP1B416
Device Lot NumberQBBDJH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/10/2021
12/21/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/10/2021
01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient Weight117 KG